Alert archive / New Mexico / Red Flag Warnings in 2016
Red Flag Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 11, 2016, 7:34 AM MST for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 12, 2016, 11:00 AM MST. It was in force for 9 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2016, 7:34 AM MST (14:34 UTC)
- In effect from
- Mar 12, 2016, 11:00 AM MST
- Expired
- Mar 12, 2016, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 1:55 PM MST | HIGH SUST WINDS 41 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
| Mar 12, 1:55 PM MST | NON-TSTM WND GST 59 | 2 Ssw Fort Stanton, NM | KSRR AWOS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 2.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2178 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635 WWUS84 KEPZ 111434 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 734 AM MST FRI MAR 11 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL RED FLAG CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SATURDAY AFTERNOON... .A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO ON SATURDAY. THIS SYSTEM WILL GENERATE STRONG WEST WINDS ACROSS THE AREA WITH SPEEDS OF 25 TO 35 MPH WITH HIGH GUSTS AND AREAS OF BLOWING EXPECTED IN THE AFTERNOON. EXPECTED MINIMUM HUMIDITY VALUES IN THE AFTERNOON WILL BE BELOW 15 PERCENT FOR LOWLAND AREAS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. MOUNTAIN AREAS WILL ALSO HAVE STRONG WINDS BUT HUMIDITY VALUES WILL BE HIGHER. WINDS WILL PEAK BY MID AFTERNOON AND DIMINISH IN THE EARLY EVENING HOURS OF SATURDAY NIGHT. NMZ111-112-TXZ055-056-121500- /O.UPG.KEPZ.FW.A.0005.160312T1800Z-160313T0300Z/ /O.NEW.KEPZ.FW.W.0006.160312T1800Z-160313T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 734 AM MST FRI MAR 11 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056 FOR SATURDAY AFTERNOON AND EARLY EVENING. * WIND...WEST WINDS OF 25 TO 35 MPH WITH STRONGER GUSTS OF UP TO 50 MPH POSSIBLE ALONG EASTERN SLOPES OF AREA MOUNTAINS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ LUNDEEN
1 follow-up statement
981 WWUS84 KEPZ 121339 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 639 AM MST SAT MAR 12 2016 ...DRY AND WINDY WEATHER WILL RESULT IN CRITICAL RED FLAG CONDITIONS ACROSS SOUTHERN NEW MEXICO AND FAR WEST TEXAS ON SATURDAY AFTERNOON... .A FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO ON SATURDAY. THIS SYSTEM WILL GENERATE STRONG WEST WINDS ACROSS THE AREA WITH SPEEDS OF 25 TO 35 MPH WITH HIGH GUSTS AND AREAS OF BLOWING EXPECTED IN THE AFTERNOON. EXPECTED MINIMUM HUMIDITY VALUES IN THE AFTERNOON WILL BE BELOW 15 PERCENT FOR LOWLAND AREAS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS. MOUNTAIN AREAS WILL ALSO HAVE STRONG WINDS BUT HUMIDITY VALUES WILL BE HIGHER. WINDS WILL PEAK BY MID AFTERNOON AND DIMINISH IN THE EARLY EVENING HOURS OF SATURDAY NIGHT. NMZ111-112-TXZ055-056-130300- /O.CON.KEPZ.FW.W.0006.160312T1800Z-160313T0300Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- LNZ-TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 639 AM MST SAT MAR 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111 AND 112... * AFFECTED AREA...FIRE WEATHER ZONE 111. FIRE WEATHER ZONE 112. FIRE WEATHER ZONES 055 AND 056 FOR SATURDAY AFTERNOON AND EARLY EVENING. * WIND...WEST WINDS OF 25 TO 35 MPH WITH STRONGER GUSTS OF UP TO 50 MPH POSSIBLE ALONG EASTERN SLOPES OF AREA MOUNTAINS. * HUMIDITY...10 TO 15 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:25 AM MST, 3 hours 9 minutes earlier.
Area forecast discussion, Mar 11, 4:25 AM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
425 AM MST FRI MAR 11 2016
.SYNOPSIS...
EXPECT SEASONABLY WARM CONDITIONS AGAIN TODAY WITH SOME INCREASING
HIGH CLOUDS IN THE AFTERNOON. AN UPPER LEVEL STORM SYSTEM WILL
BRING STRONG WESTERLY WINDS AND BLOWING DUST TO THE AREA ON
SATURDAY. WINDS WILL GUST 45 TO 55 MPH IN MANY AREAS SATURDAY
AFTERNOON...WITH GUSTS REACHING 60 MPH EAST OF AREA MOUNTAIN
RANGES AND UP IN THE SACRAMENTO MOUNTAINS. LIGHTER WINDS WILL
PREVAIL ON SUNDAY...BUT IT WILL BE BREEZY AGAIN ON MONDAY.
TEMPERATURES THROUGH THE WEEKEND AND WELL INTO THE NEXT WEEK WILL
RUN A FEW DEGREES ABOVE NORMAL...WITH 70S COMMON IN THE LOWLANDS.
&&
.DISCUSSION...
A LOPSIDED MID-LEVEL RIDGE CONTINUES TO BUILD INTO NORTHERN NEW
MEXICO...WHILE A FAST MOVING UPPER LOW IS APPROACHING THE
NORTHERN CALIFORNIA COAST THIS MORNING. A PLUME OF HIGH LEVEL
CLOUDS AHEAD OF THIS SYSTEM IS SPREADING ACROSS CALIFORNIA AND
ARIZONA...AND WE WILL SEE INCREASING HIGH CLOUDS MOVING INTO SW
NEW MEXICO THIS AFTERNOON.
THE UPPER LOW LOOKS LIKE IT WILL TAKE A MORE NORTHERLY PATH
COMPARED TO WHAT WE WERE THINKING 24 HOURS AGO. THIS WILL MEAN
THAT THE STRONGEST WINDS ALOFT WILL ALSO BE FURTHER NORTH. STILL
700 MB WINDS WILL RANGE FROM 40 TO 45 KNOTS...WITH A 75-80 KNOT
MID-LEVEL JET STREAK NOSING INTO THE SACRAMENTO MOUNTAINS SAT
AFTERNOON. WIND ADVISORY CONDITIONS LOOK LIKELY OVER MUCH OF THE
AREA...WITH HIGH WIND WARNING CRITERIA BEING MET ALONG EAST-
FACING SLOPES AND IN THE SACRAMENTO MOUNTAINS.
WITH THE MORE NORTHERLY TRACK...THE PRECIP THREAT FOR THE GILA
REGION AND SACRAMENTOS HAS DIMINISHED...AND POPS HAVE BEEN PULLED
BELOW 10 PERCENT.
ZONAL FLOW WILL BRING FAIR WEATHER FOR SUNDAY...WHILE A BROAD
TROUGH SETTLES ACROSS THE NORTHERN ROCKIES AND NORTHERN PLAINS
MONDAY INTO TUESDAY. EXPECT BREEZY CONDITIONS ON MONDAY WITH WEAK
LEE TROUGHING...FOLLOWED BY LIGHTER WINDS FOR TUESDAY.
TEMPERATURES THROUGH THE NEXT SEVERAL DAYS WILL BE RUNNING ABOUT 3
TO 6 DEGREES ABOVE NORMAL...WITH LOW TO MID-70S EXPECTED IN THE
LOWLANDS. DESPITE A WEAK PACIFIC FRONT PASSING THROUGH ON SATURDAY
ALONG WITH THE UPPER LOW...THE DAY-TO-DAY MAX TEMPERATURE CHANGE
WILL BE NEARLY NIL.
&&
.AVIATION...VALID 11/12Z-12/12Z...
EXPECT LIGHT WINDS AND VFR CONDITIONS TODAY. HIGH CLOUDS WILL
INCREASE FROM WEST TO EAST IN THE AFTERNOON. STRONG WEST WINDS ARE
ON TAP FOR SATURDAY. WEST WINDS OF 25 TO 35 KNOTS WITH GUSTS 45 TO
50 KNOTS ARE EXPECTED MAINLY AFTER 18Z...WITH THE STRONGEST WINDS
DOWNWIND OF AREA MOUNTAIN RANGES.
&&
.FIRE WEATHER...
THE REGION WILL BE UNDER A SMALL RIDGE OF HIGH PRESSURE THROUGH
TODAY WITH GENERALLY DRY AND MILD CONDITIONS AND LIGHT WINDS. A
FAST MOVING UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS NEW MEXICO
ON SATURDAY. THE SYSTEM WILL BRING STRONG WINDS TO THE AREA BY
SATURDAY AFTERNOON. MINIMUM RH VALUES WILL BE SLIGHTLY BELOW
CRITICAL THRESHOLDS IN THE LOWLANDS...ESPECIALLY FOR THE RIO
GRANDE VALLEY AND EASTWARD. THAT COMBINED WITH THE STRONG WINDS
WILL RESULT IN RED FLAG CONDITIONS FOR MUCH OF THE LOWLANDS FOR
SATURDAY AFTERNOON AND EARLY EVENING. WINDS WILL DIMINISH BELOW
CRITICAL THRESHOLDS ON SUNDAY...BUT WILL STILL BE BREEZY IN THE
AFTERNOON AS A RESULT OF A STEADY WESTERLY FLOW PATTERN. THE DRY
WESTERLY FLOW WILL MAINTAIN BREEZY TO WINDY CONDITIONS MONDAY.
WIND SPEEDS SHOULD REMAIN JUST BELOW CRITICAL VALUES...BUT THEY
WILL BE CLOSE. LIGHTER WINDS ARE EXPECTED LATER NEXT WEEK WITH DRY
CONDITIONS PERSISTING.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 75 49 77 48 / 0 0 0 0
SIERRA BLANCA 71 42 75 40 / 0 0 0 0
LAS CRUCES 73 41 72 39 / 0 0 0 0
ALAMOGORDO 73 42 73 41 / 0 0 0 0
CLOUDCROFT 52 30 48 30 / 0 0 10 0
TRUTH OR CONSEQUENCES 73 43 71 42 / 0 0 0 0
SILVER CITY 69 38 60 36 / 0 0 0 0
DEMING 74 41 70 34 / 0 0 0 0
LORDSBURG 76 36 66 32 / 0 0 0 0
WEST EL PASO METRO 74 51 77 50 / 0 0 0 0
DELL CITY 72 37 75 38 / 0 0 0 0
FORT HANCOCK 75 42 78 45 / 0 0 0 0
LOMA LINDA 70 45 71 43 / 0 0 0 0
FABENS 73 41 77 43 / 0 0 0 0
SANTA TERESA 73 44 75 44 / 0 0 0 0
WHITE SANDS HQ 72 47 73 44 / 0 0 0 0
JORNADA RANGE 72 33 72 29 / 0 0 0 0
HATCH 73 41 72 36 / 0 0 0 0
COLUMBUS 75 39 74 36 / 0 0 0 0
OROGRANDE 73 49 73 47 / 0 0 0 0
MAYHILL 61 38 60 39 / 0 0 10 0
MESCALERO 62 33 59 32 / 0 0 10 0
TIMBERON 61 37 58 37 / 0 0 0 0
WINSTON 68 27 62 29 / 0 0 0 0
HILLSBORO 72 38 67 36 / 0 0 0 0
SPACEPORT 71 41 71 40 / 0 0 0 0
LAKE ROBERTS 71 24 59 24 / 0 0 10 0
HURLEY 69 35 61 33 / 0 0 0 0
CLIFF 74 28 64 26 / 0 0 10 0
MULE CREEK 74 24 61 21 / 0 0 10 0
FAYWOOD 71 39 64 34 / 0 0 0 0
ANIMAS 78 38 70 34 / 0 0 0 0
HACHITA 76 36 71 32 / 0 0 0 0
ANTELOPE WELLS 76 37 70 34 / 0 0 0 0
CLOVERDALE 75 37 67 36 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NMZ111-112.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR NMZ413>416.
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR TXZ055-056.
HIGH WIND WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR TXZ419.
&&
25-HARDIMANHazardous weather outlook, Mar 11, 6:10 AM MST, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 610 AM MST FRI MAR 11 2016 NMZ401>417-TXZ418>424-121315- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 610 AM MST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WESTERLY WINDS WILL DEVELOP ACROSS THE AREA SATURDAY AFTERNOON. WIND GUSTS OF 45 TO 55 MPH WILL BE COMMON, WITH EAST SLOPE LOCATIONS AND THE SACRAMENTO MOUNTAINS SEEING GUSTS TO AROUND 60 MPH. BLOWING DUST IS LIKELY TO DEVELOP ACROSS THE LOWLANDS, WITH VISIBILITY GENERALLY DROPPING TO AROUND 1 MILE AT TIMES. FOR THE REMAINDER OF THE WEEK...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:56 AM MST | High Wind Watch | EPZ | Otero | 12 hr |
| Mar 11, 3:35 PM MST | High Wind Warning | EPZ | Otero | 32 hr |
| Mar 11, 3:35 PM MST | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 27 hr |
Nearby
Red Flag Warnings in New Mexico, 2016Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.